Alert archive / California / Wind Advisories in 2016
Wind Advisory 22, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 25, 2016, 3:30 AM PDT. It took effect at Apr 25, 2016, 8:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 3:30 AM PDT (10:30 UTC)
- In effect from
- Apr 25, 2016, 8:00 AM PDT
- Expired
- Apr 25, 2016, 5:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
222 WWUS76 KSTO 251030 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT MON APR 25 2016 ...BREEZY WINDS THROUGH THE CENTRAL VALLEY TODAY... .GUSTY NORTH WINDS WILL SPREAD THROUGH THE CENTRAL VALLEY TODAY BEFORE DECREASING BY THIS EVENING. STRONGEST WINDS WILL OCCUR ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY. LOCAL TREE DAMAGE AND POWER OUTAGES WILL BE POSSIBLE AND DRIVING WILL BE DIFFICULT FOR SMALL CARS AND HIGH PROFILE VEHICLES. CAZ015>019-260000- /O.NEW.KSTO.WI.Y.0022.160425T1500Z-160426T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO 330 AM PDT MON APR 25 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * TIMING...INCREASING THIS MORNING, THEN DECREASING LATE THIS AFTERNOON. * WINDS...NORTH 15 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR SMALL CARS AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
305 WWUS76 KSTO 260020 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 520 PM PDT MON APR 25 2016 CAZ015>019-260130- /O.EXP.KSTO.WI.Y.0022.000000T0000Z-160426T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO 520 PM PDT MON APR 25 2016 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA...AND NORTHERN SAN JOAQUIN VALLEY HAS EXPIRED. NORTHERLY WINDS HAVE DECREASED TO ABOUT 10 TO 20 MPH THIS EVENING...AND WILL CONTINUE TO DECREASE OVERNIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:53 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 24, 9:53 PM PDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 953 PM PDT SUN APR 24 2016 .Synopsis... Unsettled and cool weather Sunday and Monday, then again Tuesday night and Wednesday. && .Discussion... Cluster of strong thunderstorms developed around Maxwell this afternoon and moved ESEwd...interacting with the Delta Breeze E of SAC...and forming a line of storms from around Granite Bay Swd to Rancho Seco. This line moved E into the Motherlode. As the cluster of storms neared or intersected with the Delta Breeze between Rocklin/Granite Bay...radar indicated a potential rotating head configuration but with very weak circulation...and did not receive reports of any rotating storms there. Activity is finally windind down with lingering showers and isolated over zone 69 S of I-80. The center of the trough will be over Central Nevada on Monday and may bring some wrap around moisture and showers to the Sierra Nevada. Snow levels look to be around 7000 feet during the day. Most other areas should remain dry, cool with breezy to locally windy northerly winds for the valley. The strongest winds look like they should be over the west side of the valley. Nly pressure gradients have increased to 8 mbs or so...a little stronger than forecast...so the models may be slightly understanding the strength of the Nly gradients initially. Wind advisory may be needed on Mon for the Valley given the gradients...925 mbs winds and forecast strength of the subsidence in the wake of the vort max moving through the Nly flow in the wake of the Central NV upper low. Tuesday will be dry and warmer as a ridge builds over the area with lighter northerly flow. The dry weather looks short lived as another system moves into the region Tuesday night and Wednesday. Wednesday's system should bring a little bit more precipitation to the region with the best chances continuing over the foothills and mountains. Have left out any mention of thunderstorms for now but at this point perhaps a low probability for some on Wednesday looks possible. Several inches of snow also looks possible near pass levels. /JHM .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Upper low continues to dig southward into SoCal Thursday maintaining a slight chance of wrap around showers over the eastern foothills and mountains...from near Lassen Park southward. Drier with warming temperatures and locally breezy North to East wind Friday into the weekend as upper ridging builds over NorCal. && .AVIATION... General VFR conditions tonight except for local MVFR/IFR lingering showers and evening thunderstorms over the mountains and foothills...snow showers possible above 5000 feet. Areas of northerly surface winds gusting 20 to 30 kt through 18z with LLWS possible in the Valley overnight. Winds may gust up to 35-40kt Monday afternoon. EK && .STO Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:17 PM PDT | Special Weather Statement | STO | Sutter, Yuba | 58 min |
| Apr 24, 6:26 PM PDT | Special Weather Statement | STO | Sutter | 49 min |
| Apr 24, 7:18 PM PDT | Special Weather Statement | STO | Sacramento | 42 min |
| Apr 24, 7:52 PM PDT | Special Weather Statement | STO | Amador | 38 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.